Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Welcome and thanks for asking your question. My name is***** am a licensed veterinarian. I am not set up to make a live call. But, I am happy to answer your question on this thread. First I need to ask you a few questions so that I can be well informed and give you the best advice.
1- Is she drinking more than usual?
2- How much does she weigh?
3- How many miligrams of pepcid ac are you giving?
4- Any other symptoms?
5- Any pre existing medical conditions?
Please give me a few minutes to type your answer. Thank you.
Friend, the vomiting could be the result of drinking too much water. The big question is: Why is she drinking more than usual? This could be a sign of either: An active infection, hormonal disorders, kidney or liver disease, etc. to name a few questions. To determine the exact underlying cause she will need to have a recheck exam and some testing by family veterinarian. In the meantime for the vomiting this is what you can do:
1- Continue on Pepcid AC as recommended by family veterinarian. 2- No food or water for 8-12 hours. Need to give her gastrointestinal tract time to rest. 3- After 8-12 hours offer a small amount of water. Wait half hour, if no vomiting, offer small amount of rice (50%) and boiled boneless chicken or ground beef (50%) 4-6 times a day. Keep on this diet for several days then wean into regular diet. 4- Follow up with your family veterinarian for a hands on examination in the morning.Please do not forget to rate my answer - I hope you found it to be excellent. If there’s more I can do, please use the reply tab and let me know. It’s my goal to provide you with excellent service." Thank you for your business and I hope to work with you again soon!Dr. Peter
Hold on the pepcid ac for several hours until she is not longer vomiting. Then, you can try giving it again. If she vomits again do not give her anymore, wait until the morning your vet will give her injected medication.
Please reply if you have additional questions.
Nothing given orally; at this point the only thing you can do at home is not give her anything orally or else she will continue to vomit. She will need to be given all medication injected to bypass the gastrointestinal tract.